Get your Health question answered in 3 easy steps

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does my ECG report indicate?

Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 1546 Questions

default
Posted on Fri, 13 Apr 2018 in Hypertension and Heart Disease
Question: Hi Doctor,
Last Friday I have admitted in hospital with hearbeat of 150.In ECG report they found that psvt and suggested me to go for EP study and RFA procedure. No other symptoms I have except palpitations.Is this procedure mandatory to go or is there any medication I can take instead of EP and RFA test.How safe is this EP study?
please give good suggestion to me.
doctor
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello XXXXXXX

After going through the medical details proivded by you i understand your concern and i would like to tell you that PSVT is not a life threatening arrythmia and if this the first time this has happened then in my opinion you need not go for EPS or RFA as of now.

However if you are experiencing it again and again, or frequently then you can go for EP study.

Regarding medication you can discuss with your doctor and you can start a low dose beta blockers (like Metoprolol) for the prevention of PSVT.

EP or ElectroPhysiological Study is completely safe and its just a diagnostic test to find out which electrical circut of the heart is creating a problem and then we can destroy that circuit with the help of RFA (Radio frequency Ablation).

I hope this information will be helpful.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on Metoprolol

doctor1 MD

My father had a heart attack 4 months ago in Russia and after unsuccessful angeoplasty attempt, his emergency doctor had treated him beside other things with Plaviks, Lipitor, Metoprolol-all of which he continues to take todate. Cardio-care is no longer available to him, and he is under immence muscle weakness and pain. His blood test established high levels of creatine. What is his best plan to balance between his heart medications and other health concerns? Can he stop the cholesterol drug and replace it with something else? Thank you for your help.

                                                                 

doctor1 MD

I'm losing weight (30lbs so far) and I have 40 to go to reach goal of 135. Was on metoprolol 25 mg 1x a day, but B/P dropped and over time and had 2 weak, almost fainting spells which landed me in the ER 2nd episode. ER doctor, after all tests came back fine, diagnosed vertigo and told me to get off the B/P med. and talk to my doctor. I did that and my Dr. said it wasn't the pills, (off the pills 4 days now and my B/P was 114/64 today and was just a bit higher in his office. I don't understand why he doesn't want me off, however, I told him I was not comfortable restarting them again. If a person has a healthy blood pressure but is put on the med that I was on, can that cause weakness and feeling lightheaded and faint? In your opinion, should I be on high B/P med? thank you

doctor1 MD

I take toprol for a rapid heart rate and have recently started going to the tanning bed. I have just recently started the toprol and have never tanned while on it before now. I have been experiencing a crawling sensation on my belly after tanning now. It lasts for hours. I have read that metoprolol can cause sun sensitivity and was wondering if my problem could be the toprol.

doctor1 MD

I have a large dark area - like a bruise but not - on the top of my foot - about the size of the palm of your hand ending at the toes. Doesn t hurt. this has happened two times before. Once on the other foot. Neither time was the discoloration quite this dark and covering such a large area. Should I get it checked? The only medication I take is Doxasozin (sp?) and Metoprolol for HBP. I also take a low dose aspirin daily. I am 68 years old - active - good health - treated for Hemochromatosis.

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...